The probability distribution of the percolation threshold in a large system

L. Berlyand, Jan Wehr

Research output: Contribution to journalArticle

17 Scopus citations


We show that the distribution of the percolation threshold in a large finite system does not converge to a Gaussian when the size of the system goes to infinity, provided that the two widely accepted definitions of correlation length are equivalent. The shape of the distribution is thus directly related to the presence or absence of logarithmic corrections in the power law for the correlation length. The result is obtained by estimating the rate of decay of tail of the limiting distribution in terms of the correlation length exponent v. All results are rigorously proven in the 2D case. Generalizations for three dimensions are also discussed.

Original languageEnglish (US)
Article number013
Pages (from-to)7127-7133
Number of pages7
JournalJournal of Physics A: Mathematical and General
Issue number24
Publication statusPublished - 1995
Externally publishedYes


ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this